Revista Medica Herediana
ISSN 1018-130X versión impresa
TICSE AGUIRRE, Ray, HUAYANAY FALCONI, Leandro, MALAGA RODRIGUEZ, Germán et al. Síndrome de hipersensibilidad por uso de Trimetoprim/sulfametoxazol: Reporte de un caso. Rev Med Hered, abr./jun 2006, vol.17, no.2, p.109-114. ISSN 1018-130X.
27 year old male, admitted to the emergency room with a 3 week history of pruriginous skin rash that began on trunk and then appeared on arms and legs. A week latter patient developed dyspnea and non productive cough. One weak prior to admission patient had desquamative skin lesions, dyspnea at rest and edema on both legs. He had a past medical history of Non-Hodgkin’s B cell lymphoma and Pneumocystis jiroveci, pneumonitis treated with Trimethoprim/sulfamethoxazole 2 month prior to admission. Laboratory test showed leukocytosis with eosinophilia, cholestatic liver injury and hypoxemia. On chest X-ray the patient had an interstitial pneumonitis. Skin biopsy was positive for drug allergy. Skin lesions, hematological and systemic compromise defined the diagnosis of Trimethoprim/sulfamethoxazole hypersensibility syndrome. Drug was discontinued and corticosteroid treatment started. Case is discussed and literature was reviewed. (Rev Med Hered 2006;17:109-114).
Palabras llave: Drug hypersensitivity; sulfonamides; trimethoprim.
Universidad Peruana Cayetano Heredia
Facultad de Medicina "Alberto Hurtado"
Av. Honorio Delgado 430 Urb. Ingenieria, San Martin de Porres
Lima 100 - Peru